MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Lot Number 0029694346
Medical Device Problem Codes Break (1069); Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the mildly tortuous and moderately calcified coronary artery.A 3.50 x 38mm synergy xd drug eluting stent was advanced for treatment.However, during deployment, the stent was not inflated, and physician felt pressure under his fingers.The physician decided to remove the stent delivery system (sds) from the body to inspect, but the back portion of the sds was fractured at about 8 to 10 inches from the hub where the inflation unit was attached.The device was pulled out and completely removed from the guide catheter and the patient's body.The procedure was completed with another of the same device.There were no patient complications reported.
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the mildly tortuous and moderately calcified coronary artery.A 3.50 x 38mm synergy xd drug-eluting stent was advanced for treatment.However, during deployment, the stent was not inflated, and physician felt pressure under his fingers.The physician decided to remove the stent delivery system (sds) from the body to inspect, but the back portion of the sds was fractured at about 8 to 10 inches from the hub where the inflation unit was attached.The device was pulled out and completely removed from the guide catheter and the patient's body.The procedure was completed with another of the same device.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy xd mr us 3.50 x 38mm stent delivery system was returned for analysis.Visual and tactile inspection found multiple kinks on the hypotube shaft.A break was noted to be 22.6cm distal to the distal end of the strain relief.No issues identified with the outer / mid-shaft sections or the inner lumen of the device.Microscopic analysis revealed that there was no sign of damage, stretching or lifting of the stent struts.Balloon cones were reviewed, and no issues were noted.Balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.No issues were noted with the bumper tip.The device was attached to an encore and the balloon inflated with no issues.No other device issues were identified during returned product analysis.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18747362
Report Number2124215-2024-09370
Device Sequence Number20410409
Product Code NIQ
UDI-Device Identifier08714729981091
UDI-Public08714729981091
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2024
Device Lot Number0029694346
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2024
Supplement Date Received by Manufacturer04/24/2024
Initial Report FDA Received Date02/21/2024
Supplement Report FDA Received Date04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown